Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Side effects of Hydrocodone

I was recently prescribed hydrocodone after my face was burned in a fire, and was wondering how long after you stop taking it the nausea goes away, for the last three days I feel like Im going to vomit at any time. Is this normal?

Answer Question
 
Mimbles

Asked by Mimbles at 9:32 AM on Jul. 31, 2009 in Health

Level 1 (0 Credits)
Answers (10)
  • Here is what is on RX List

    The most frequently reported adverse reactions include: lightheadedness, dizziness, sedation, nausea and vomiting. These effects seem to be more prominent in ambulatory than in nonambulatory patients and some of these adverse reactions may be alleviated if the patient lies down.
    IraqiVetWife

    Answer by IraqiVetWife at 9:38 AM on Jul. 31, 2009

  • You have been taking a narcotic and your boby is use to get that in it and you need to slowly ween yourself decrease your dose by half everytime you take it and your doctor should have told you that. It's just like a dope head they need to ween themselves slowly. Hope you feel better soon.

    raemommy

    Answer by raemommy at 9:40 AM on Jul. 31, 2009

  • that stuff makes me sick and headaches and dizzy im better off w/o it..
    hottietottie455

    Answer by hottietottie455 at 9:44 AM on Jul. 31, 2009

  • eat something when you take it see if that helps
    josiesmommy00

    Answer by josiesmommy00 at 10:06 AM on Jul. 31, 2009

  • Ask doctor or pharmacist
    BJoan

    Answer by BJoan at 10:22 AM on Jul. 31, 2009

  • i have to take zofran when I take hydrocodone because i feel so sick!
    chickensmommy

    Answer by chickensmommy at 10:53 AM on Jul. 31, 2009

  • You may have to call your doc and get them to give you a prescription for phenergen ( not sure on spelling). Its for nausea. When I injured my back very badly they had to give me both bc I could not take the hydrocodone without it! After a while (it varies with each person's metabolism) if you are on it for a long time your body will adjust to it and you will get sick less often, but at first you need something for the nausea. Phenergen will also help the narcotic kick in faster, or at least that's what a doc told me once. Also, avoid getting too hot, getting dehydrated or standing up really fast, bc that will cause more nausea. After 2 back injuries and surgeries, I've had to take my fair share of that stuff, and it does help but you have to be careful while on it. Good luck!
    Emuu

    Answer by Emuu at 11:05 AM on Jul. 31, 2009

  • Thanks everyone! I have another check up soon and I will definately be asking about the anti-nausea meds.
    Mimbles

    Answer by Mimbles at 12:03 PM on Jul. 31, 2009

  • anti nausea meds CAUSE nausea it is a side affect, im surprised they are still prescribing hydrocodone considering it has a shitload of tylenol in it.... if i were you i would suck it up and not take anything, the nausea meds only make things worse, read the side affects you are almost guaranteed all of them.....
    why take a pill, only to have problems with it and take another pill to fix that problem only to have more problems?
    rozepyle

    Answer by rozepyle at 12:54 PM on Jul. 31, 2009

  • Rozepyle, hydrocodone has only 500 mgs. of Tylenol in it. I hardly think that can be referred to as a s******d. That is 1 Extra strength Tylenol. The food will help with the nausea, but she might not be able to take it. My husband cannot take morphine. He pukes his guts up. But if you are in pain, I would advise the food because you cannot properly take care of yourself and family in pain.

    My qualifications: Medical field, 20 years.
    haroldswife

    Answer by haroldswife at 8:34 AM on Aug. 1, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
weird question

Next question overall (Babies (0-12 months))
how do i bond?

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN